MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).If explanted, give date: not applicable as the lens remains implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after an intraocular lens (iol) was inserted into the patient's eye, a piece of plastic was noticed on top of the lens.Reportedly, the plastic was removed from the eye.The account commented that they don't know if the plastic was coming from the lens or the unfolder (cartridge).Additional information was received and it was learnt that the lens was left in the patient's eye.No incision enlargement, no vitrectomy was performed and no sutures were used.The patient was reported being fine.This mdr is to record the lens.A separate report will be filed for the cartridge.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 10/20/2017.Device evaluation: a vial containing a small piece of apparent plastic was returned at the manufacturing site for evaluation.The small piece of plastic was analysed using the fourier transform infrared (ftir) spectroscopy.The results revealed that the particle was consistent with coatings of adhesive from transport and sodium hyaluronate while the bulk was consistent with polypropylene.The intraocular lens was not returned as to date it remains implanted.Based on the investigation, it was not possible to confirm if the particle was related to manufacturing, as the lens was handled and prepared for surgical procedure.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.During manufacturing the operators clean and visually inspect the lenses 100% at 10x microscope magnification.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.In addition sterilization records were reviewed: sterilization was processed and no deviations were found that affects the sterility of the device.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation ,there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6894752
Report Number2648035-2017-01704
Device Sequence Number659273
Product Code HQL
UDI-Device Identifier05050474531499
UDI-Public(01)05050474531499(17)190313
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/13/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1